MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 5MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 5MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number D5LT
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only event year known: 2018.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that a bug was found in the sterile trocar package.The procedure was completed with an alternate like device with no patient consequences reported.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Batch # r92635.Device analysis: the analysis results found that a d5lt device was returned inside its package unopened.The package was visually inspected and a foreign matter was observed to be inside.Inspection of the package consisted of tearing the package open and inspecting the foreign matter under magnification.Inspection under magnification revealed that the object was not an insect but a piece of black plastic.The plastic particle was measured at 8 mm.The most probable cause for the source of the plastic foreign matter is related to flash from the device which became dislodged after the affected device was packaged.No conclusion could be reached as to what may have caused the reported incident.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
XCEL DILATING TIP TROCAR 5MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7961490
Report Number3005075853-2018-13581
Device Sequence Number16492523
Product Code GCJ
UDI-Device Identifier10705036001591
UDI-Public10705036001591
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue NumberD5LT
Device Lot NumberR4033C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date11/09/2018
Patient Sequence Number1